MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VNMC3428C207TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Stroke/CVA (1770); Chest Pain (1776)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted during the endovascular treatment of an unknown size thoracic aneurysm.It was reported that three years and five months later, the patient presented emergently complaining of chest pain.A ct scan was taken and  revealed concern for endoleak of the descending thoracic aorta.Repeat cta  performed on (b)(6) 2022 was significant for increasing aneurysmal change of the junction of the arch of the aorta and descending thoracic aorta.Enlargement aneurysm sac size mid descending thoracic aorta approaching 9 cm in greatest transverse dimension.The endoleak was most likely related to the proximal attachment site.The patient was transferred to a different facility for endovascular repair and coverage of left carotid artery.A 240mm non-medtronic stent graft was implanted  with the proximal graft covering the left common carotid artery.Patency of the left common carotid  artery was maintained with a fenestrated non-medtronic stent.The patient also underwent left common carotid artery to left subclavian bypass and had a complication of a stroke from the procedure affecting the right arm.Follow up ct from t hree months after revealed no evidence of endoleak post-intervention.No cause was provided.No additional sequelae was provided and the patient is fine.
 
Additional Manufacturer Narrative
B5; additional information received: it was confirmed the endoleak was a type ia endoleak from the proximal portion of the graft.The cause of the endoleak was either proximal growth of the aneurysm resulting in loss of adequate apposition of the graft to the aneurysm wall.It is not clear if there was any issue with reason for the recall at the proximal portion of the graft which may have led to the aneurysm growth and loss of proximal seal or not.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key16742868
Report Number9612164-2023-01610
Device Sequence Number17777054
Product Code MIH
UDI-Device Identifier00763000101237
UDI-Public00763000101237
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2021
Device Model NumberVNMC3428C207TU
Device Catalogue NumberVNMC3428C207TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date04/24/2023
Date Device Manufactured01/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age64 YR
Patient SexFemale
Patient Weight96 KG